# SDR 2016FA0000538

- Difficulty date: October 26, 2016
- Submitted: October 26, 2016
- Operation: General aviation
- Aircraft: N33575
- Make and model: Piper PA-28-151
- Aircraft serial: 287515347
- Aircraft time: 1,181 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Duct
- Part number: UNKNOWN
- Condition: Collapsed
- Location: Engine Compartme
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, ENGINE SPUTTERED CAUSING THE PILOT TO MAKE EMERGENCY LANDING IN A COW PASTURE. INSPECTION REVEALED THAT THE ENGINE AIR INLET HOSE HAD COLLAPSED CAUSING A DECREASE IN AIR FLOW TO THE ENGINE. FURTHER INSPECTION REVEALED THAT THE INTERNAL WIRE SUPPORT COIL HAD DETACHED FROM THE HOSE. THIS ALLOWED THE HOSE TO COLLAPSE UNDER THE PRESSURE FROM THE SUCTION OF THE ENGINE.
